MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404010
Medical Device Problem Codes Break (1069); Misfire (2532)
Health Effect - Clinical Codes Burn(s) (1757); No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received but an evaluation has not yet been performed; therefore, a failure analysis is not available.If there is any further relevant information received, a supplemental medwatch report will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 26, 2018 that an accumax 200 laser fiber was opened for use for a urs procedure performed on (b)(6) 2018.According to the complainant, the laser fiber broke causing a burn to the user's third finger on their right hand and burnt a hole in the drape.The burn was treated with cold water.The procedure was completed with another accumax 200 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Problem code 1069 captures the reportable event of fiber broke.Problem code 2532 captures the reportable event of fiber misfired.Problem code 1757 captures the reportable event of user burn.The device has been received but an evaluation has not yet been performed; therefore, a failure analysis is not available.If there is any further relevant information received, a supplemental medwatch report will be filed.Additional information received on 08jan2019.Block b5 and e1 (initial reporter title, first name, last name) have been updated.
 
Event or Problem Description
It was reported to boston scientific corporation on november 26, 2018 that an accumax 200 laser fiber was opened for use for a urs procedure performed on (b)(6) 2018.According to the complainant, the laser fiber broke causing a burn to the user's third finger on their right hand and burnt a hole in the drape.The burn was treated with cold water.The procedure was completed with another accumax 200 laser fiber.There were no patient complications reported as a result of this event.**additional information received on 08jan2018: the procedure performed in the ureter/kidney using a lumenis p20 console with laser settings of 0.6 hertz and 1.2 joules.The event occurred during the procedure.
 
Additional Manufacturer Narrative
H6: problem code 1069 captures the reportable event of fiber broke.Problem code 2532 captures the reportable event of fiber misfired.Problem code 1757 captures the reportable event of user burn.The fiber was returned broken into two pieces.The first piece measured approximately 154.6 cm from the top of the connector to the break.The second piece measured approximately 161.2 cm from the break to the tip.The exposed glass portion of the distal tip measures approximately 0.2 cm.The pattern on the tip face is consistent with a tip detachment, likely as a result of handling during the procedure.Visual inspection of the returned fiber noted burn marks on the fiber jacketing, likely a result of the fiber break occurring during use, resulting in a misfire.The condition of the returned device confirmed that the fiber was broken.Review and analysis of all available information indicated that the root cause is manufacturing deficiency.A complaint with a cause of manufacturing deficiency indicates that the problems were traced to the manufacturing process.An investigation was completed to address this issue which identified the most probable root cause of the fiber break as handling during the manufacturing process caused by the supplier manufacturer.A dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation on november 26, 2018 that an accumax 200 laser fiber was opened for use for a urs procedure performed on (b)(6) 2018.According to the complainant, the laser fiber broke causing a burn to the user's third finger on their right hand and burnt a hole in the drape.The burn was treated with cold water.The procedure was completed with another accumax 200 laser fiber.There were no patient complications reported as a result of this event.Additional information received on 08jan2018: the procedure performed in the ureter/kidney using a lumenis p20 console with laser settings of 0.6 hertz and 1.2 joules.The event occurred during the procedure.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key8186364
Report Number3005099803-2018-62106
Device Sequence Number2025069
Product Code GEX
UDI-Device Identifier08714729784586
UDI-Public08714729784586
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model NumberM0068404010
Device Catalogue Number840-401
Device Lot Number0000006692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/08/2019
02/05/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/28/2019
02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1